[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1994

An Oncology Patient With an Erythematous Papulosquamous Eruption in Sun-Exposed Areas

Author Affiliations

Boston (Mass) University School of Medicine

Arch Dermatol. 1994;130(9):1197-1198. doi:10.1001/archderm.1994.01690090129022
Abstract

REPORT OF A CASE  In January 1992, a 64-year-old man with a 1-year history of carcinoma of the colon (Duke's C2) began systemic chemotherapy with fluorouracil, leucovorin, and interferon alfa. His history was also remarkable for multiple actinic keratoses, basal cell carcinomas, and squamous cell carcinomas previously diagnosed and treated. The patient tolerated the first 3 days of treatment without complaint except for fever at the time of interferon alfa administration. On the fourth day, intermittent low- grade fevers and pruritic erythematous scaly papules developed over sun-exposed areas of his face, chest, back, and arms (Figure 1 and Figure 2). The patient successfully completed the full course of chemotherapy. Triamcinolone ointment (0.1%) controlled the cutaneous inflammation and pruritus. The eruption completely cleared 1 week after the end of chemotherapy.A 3-mm punch biopsy specimen was obtained from a representative lesion on the chest (Figure 3 and Figure 4).What is

First Page Preview View Large
First page PDF preview
First page PDF preview
×